Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Twisted leg. Red rash and swelling appeared on hip area. X-ray normal. Took redizone, hydrochordon

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
Hi I twisted my leg and had pain radiating in my hip area. I put a heating pad on my back and hip area now I have a red rash and also swelling of my side right about the hip area. the swelling is from the middle of my left front side to the middle of the left back side the rash starts in the middle of my back and goes to the left side just before the front of my stomach... I did see a doctor and was treated with predizone, hydrochordon, and valium for the hip pain..xrays were done and was normal..i saw a chiropractor and she aligned my pelvis and used a neuro stimulator and it felt wonderful..hip pain is fine. its the rash that seems to be worsening I have used hydrocordon and sylvedine cream... rash is a little itchy at times and is painful I think due to my clothing rubbing on it.
Posted Fri, 19 Apr 2013 in Skin Rash
Answered by Dr. Shailja Puri 7 hours later
Hello and thanks for query,

Your history suggests that the pain in the leg and around hip region is due to nerve injury.
The pain got relieved by nerve stimulation, thus pain was due to the nerve injury.

The itchy rash that you have developed around the hip could be infectious in origin.
Since the rash is not responding to steroids and is itchy, so a possibility of fungal infection can be kept.

Discontinue the use of steroid cream for a while and refer to a dermatologist.
In case fungal infection is suspected a scraping from the lesion will confirm the diagnosis and you will be subscribed anti fungal ointment for relief.

I will suggest that you visit a dermatologist, as clinical examination is required for exact diagnosis and treatment.

If you have more queries, I will be glad to answer.

Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor